Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 95, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 21, 1995, 1:39 AM EDT for Somerset County, Pennsylvania. It was in force for 66 min.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1995, 1:39 AM EDT (05:39 UTC)
- Expired
- Jun 21, 1995, 2:45 AM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Somerset County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2529 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 210539 RRA SVRCTP PAC111-210645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 139 AM EDT WED JUN 21 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 245 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...SOUTHERN SOMERSET COUNTY AT 138 AM EDT STATE COLLEGE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM NEAR MT. DAVIS IN SOUTHERN SOMERSET COUNTY. THE STORM WAS MOVING NORTHWEST AT 15 MPH AND WILL BE NEAR DRAKETOWN AND CONFLUENCE BY 2 AM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LA CORTE/OSTUNO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:19 PM EDT, 11 hours 20 minutes earlier.
Area forecast discussion, Jun 20, 2:19 PM EDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 215 PM EDT TUE JUN 20 1995 CAP JUST TO STRONG FOR TRW DEVELOPMENT THIS AFTN... STILL THINK AN ISOLATED CELL COULD DEVELOP ACROSS S TIER BUT WILL NOT HOLD MY BREATH... RAMSDIS SHOWS HAZE LAYER MIXING-OUT ACROSS NORTHERN TIER AS BACK DOOR COLD FRONT MOVES SOUTH-SOUTHWEST. FRONT DRAPED ACROSS A LINE FROM BDL-ELM-TO ERI. FRONT SHOULD MOVE TO SOUTHERN PA BY 06Z. NORTH OF THE FRONT...WINDS BECOME NE AND HUMIDITY DROPS (NOTE BTV WITH DEWPTS IN THE 30S). FRONT WILL STALL JUST SOUTH OF THE BORDER AND WASH-OUT AS SFC HIGH MOVES EAST ACROSS N NY ON WED. MO SUNNY AND LESS HUMID FOR WED AS SFC HI DOMMINATES. WINDS BECOME EASTERLY THEN SOUTHEAST AS SFC HI SLIPS OFF THE COAST. NGM X-SECT SHOWS NICE INTRUSION OF MOISTURE AT 8H BY 36 HRS. SO... BECOMING MO CLDY WED NIGHT INTO THU AS 8H FLOW BRINGS HIGHER DEWPTS BACK INTO REGION. THURSDAY WILL CONTINUE TO SEE ABUNDANT CLD COVER WITH CHC OF RW- /TRW- WINTHER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:41 PM EDT | Severe Thunderstorm Warning | CTP | Northampton | 49 min |
| Jun 21, 3:22 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 68 min |
| Jun 21, 3:44 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 46 min |
| Jun 21, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 59 min |
| Jun 21, 5:09 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 66 min |
| Jun 21, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 48 min |
| Jun 21, 7:14 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.